Alert archive / Montana / Wind Chill Advisories in 2021
Wind Chill Advisory 8, NWS Glasgow, MT
NWS Glasgow, MT issued this wind chill advisory at Feb 17, 2021, 2:29 PM MST for 5 counties in Montana. It took effect at Feb 17, 2021, 9:00 PM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2021, 2:29 PM MST (21:29 UTC)
- In effect from
- Feb 17, 2021, 9:00 PM MST
- Expired
- Feb 18, 2021, 8:59 AM MST
- In force
- 12 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Phillips County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 60 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.5 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
174 WWUS45 KGGW 172129 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 229 PM MST Wed Feb 17 2021 ...VERY COLD WIND CHILLS POSSIBLE TONIGHT AND THURSDAY MORNING... MTZ018-019-059-061-181130- /O.NEW.KGGW.WC.Y.0008.210218T0400Z-210218T1600Z/ Daniels-Sheridan-Northern Phillips-Northern Valley- Including the cities of Scobey, Plentywood, Medicine Lake, Whitewater, and Opheim 229 PM MST Wed Feb 17 2021 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Daniels, Sheridan, Northern Phillips and Northern Valley Counties. * WHEN...From 9 PM this evening to 9 AM MST Thursday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
2 follow-up statements
306 WWUS45 KGGW 180958 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 258 AM MST Thu Feb 18 2021 ...VERY COLD WIND CHILLS POSSIBLE TONIGHT AND THURSDAY MORNING... MTZ016-017-020-062-181600- /O.EXA.KGGW.WC.Y.0008.000000T0000Z-210218T1600Z/ Central and Southeast Phillips-Central and Southern Valley- Western Roosevelt-Eastern Roosevelt- Including the cities of Malta, Glasgow, Fort Peck, Hinsdale, Frazer, Wolf Point, Poplar, and Culbertson 258 AM MST Thu Feb 18 2021 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM MST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 15 to 25 below zero at times. * WHERE...Central and Southeast Phillips, Central and Southern Valley, and Roosevelt Counties. * WHEN...Until 9 AM MST this morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MTZ018-019-059-061-181600- /O.CON.KGGW.WC.Y.0008.000000T0000Z-210218T1600Z/ Daniels-Sheridan-Northern Phillips-Northern Valley- Including the cities of Scobey, Plentywood, Medicine Lake, Whitewater, and Opheim 258 AM MST Thu Feb 18 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 25 below zero. * WHERE...Northern Valley, Northern Phillips, Daniels and Sheridan Counties. * WHEN...Until 9 AM MST this morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
832 WWUS45 KGGW 181559 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 859 AM MST Thu Feb 18 2021 MTZ016>020-059-061-062-181700- /O.CAN.KGGW.WC.Y.0008.000000T0000Z-210218T1600Z/ Central and Southeast Phillips-Central and Southern Valley- Daniels-Sheridan-Western Roosevelt-Northern Phillips- Northern Valley-Eastern Roosevelt- 859 AM MST Thu Feb 18 2021 ...WIND CHILL ADVISORY IS CANCELLED... Temperatures and wind chills over the past hour are increasing as the sun continues to rise. Temperatures and wind chills are expected to continue to warm and will allow the Wind Chill Advisory to expire. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this wind chill advisory went out at Feb 17, 2:27 PM MST, 2 minutes earlier.
Area forecast discussion, Feb 17, 2:27 PM MST, 2 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 227 PM MST Wed Feb 17 2021 .DISCUSSION... The warming trend continues on schedule for this weekend and early next week. Windy conditions are possible Sunday evening through Tuesday evening as well, just in time for the warmest day of the forecast period. In the mean time, we still have a few colder than normal days (and nights) to get through. Short term (through Thursday night)... There's been off and on periods of snow and/or flurries across the area, with some accumulations occurring mostly south of the Missouri River. Winds will lighten up some through this evening. Temperatures and winds should be enough for a Wind Chill Advisory for the northern tier of zones (Sheridan and Daniels Counties, and Northern Valley and Northern Phillips Counties), so went ahead and issued an advisory here. Further south into the Hi-Line zones (Central/Southern Phillips County, Central/Southern Valley County, and the Roosevelt County zones) advisory criteria wind chills are possible but more marginal. It's certainly possible that the Hi- Line Zones may hit criteria first thing in the morning in some localized spots. Medium Term (Friday through Tuesday)... Here's where the bulk of the warmup occurs. Upper level ridging should move through as early as Thursday night into Friday, giving way to more of a northwest flow through Tuesday. An upper level trough will move through, and a surface low pressure system will begin to develop around Monday and Tuesday, leading to our next chance of precipitation. In addition, winds will kick up with this system, so it'll be breezy/windy as early as Sunday evening with the windiest conditions Monday and (less so) Tuesday. After this system moves out, it begins to cool back off a bit. Long Term (Tuesday night through late next week)... The weather turns rather quiet again with no precipitation in the forecast and cooler but still above normal temperatures. We definitely could use some moisture, but it doesn't appear to be on the horizon anytime soon beyond whatever we get Monday night and Tuesday. 97 && .AVIATION... FLIGHT CONDITIONS: VFR, with periods of MVFR ceilings. WINDS: NW 5-15 kts today, becoming W 5-10 kts overnight tonight. W-SW 5-10 kts on Thursday, then light and variable Thursday night into Friday morning. SYNOPSIS: Light snow or flurries will impact the TAF sites through this evening. Skies should begin to clear up some by Thursday afternoon and evening. 97 && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory from 9 PM this evening to 9 AM MST Thursday for Daniels...Northern Phillips...Northern Valley...Sheridan. && weather.gov/glasgow
Nearby
Wind Chill Advisories in Montana, 2021Every wind chill advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.